MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545557MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Seroma (2069); No Code Available (3191)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report contains supplemental information for mentor psr reference number ip-ip-00377884.This device report is being submitted late as a result of the exemption transition period following the revocation of mentor¿s psr exemption #e2007003.On (b)(6) 2019, mentor became aware that patient also suffered generalized illness.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Rupture, as indicated in the product insert data sheet (pids), is a known complication associated with mentor mammary prostheses.Causes of rupture of gel-filled implants include, but are not limited to the following events: damage from surgical instruments, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during daily routines such as vigorous exercise, athletics, routine manual massage and intimate physical contact, mechanical damage prior to or during surgery, closed capsulotomy, capsular contracture and origins which are simply unknown.Excessive postoperative accumulation and/or transient reaccumulation of fluid around an implant most likely occur soon after surgery; however, it can occur at any time.Symptoms from seroma may include swelling, pain, and bruising.While the body absorbs small hematomas and seromas, some will require surgery.Seromas presenting after the immediate post-operative period may require additional work-up by the surgeon.Seroma is a known complication associated with this surgery and is referenced in our current product insert data sheet.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: bilateral rupture, seroma, generalized illness.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
This report contains supplemental information for mentor psr reference number ip-ip-00377884.It was reported that a (b)(6) caucasian female patient underwent revision breast augmentation revision with 555cc mentor memorygel breast implants on 12/11/2014 developed bilateral rupture that was observed on (b)(6) 2018.Seroma and generalized illness were also reported.The patient underwent bilateral removal and replacement with catalog number 3545557mc; serial number (b)(4) on the right side and with catalog number 3545557mc; serial number (b)(4) on the left side on (b)(6) 2018.This report is for the patient¿s left-sided device.
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9098079
Report Number1645337-2019-19763
Device Sequence Number2568386
Product Code FTR
UDI-Device Identifier00081317004509
UDI-Public00081317004509
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number3545557MC
Device Catalogue Number3545557MC
Device Lot Number6462522
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR